Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 25, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 2, 2004, 6:09 PM EDT for Putnam County, Saint Johns County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2004, 6:09 PM EDT (22:09 UTC)
- Expired
- May 2, 2004, 7:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 81 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:30 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 2, 4:30 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT SUN MAY 2 2004 UPDATED MARINE WARNING SECTION TO INCLUDE SCA CONDS FOR OFSHR WATERS AS NEW 18Z MODEL RUNS ARE SUPPORTING SLIGHTLY HIGHER WINDS AHEAD OF THE PRE FRONTAL TSTM ACTIVITY OVERNIGHT. ...SEVERE THUNDERSTORM WATCH FOR INLAND SE GA TIL 7 PM EDT... ...ISOLATED SEVERE STORMS POSSIBLE NEAR COAST THROUGH EARLY EVENING... .SHORT TERM (TONIGHT-WED)...WATER VAPOR IMAGERY SHOWING STRONG SHORT WAVE TROUGH DIGGING SE ACROSS NATIONS MID SECTION WITH A SURGE OF GULF MOISTURE PRECEDING IT. WSR 88D SHOWING PREFRONTAL SQUALL LINE ENTERING SE GA CWA WITH ADDITIONAL STORMS FORMING SOUTH AND EAST OF IT. IN ADDITION...SHALLOW EAST COAST SEABREEZE HAS FORMED ALONG EAST COAST AND MOVING SLOWLY INLAND. COULD BE SEEING SEVERE STORMS IN OUR GA CWA NEXT FEW HOURS. IN ADDITION...ANY OUTFLOW BOUNDARIES THAT HIT THE SEA BREEZE FRONT COULD PRODUCE A COUPLE OF ISOLATED STORMS AS WELL. COLD FRONT STILL POISED TO MOVE THROUGH SE GA AFTER MIDNIGHT TONIGHT AND NE FL 12Z MONDAY. BOTH MAV AND MET HAVE CATEGORICAL POPS TONIGHT AND SEE NO REASON TO DEVIATE. SHOULD SEE CLEARING FROM NW TO SE FOLLOWING FRONTAL PASSAGE MONDAY...BUT THE SHOWERS LIKELY LINGERING ACROSS SE CWA (MARION...PUTNAM...FLAGLER...) THROUGH EARLY AFTERNOON. AFTER THAT...A TURN TO COOLER AND MUCH DRIER CONDITIONS AS SHORT WAVE TROUGH EXITS AND HIGH PRESSURE BUILDS IN. TEMPS RUNNING BELOW NORMAL BOTH TUE AND WED. .LONG TERM (THU-SUN)...DEEP LAYER RIDGING WILL SLOWLY BUILD IN BEHIND DEPARTING SHORTWAVE. MOISTURE BEGINS TO INCREASE AGAIN BY FRIDAY AND EXPECTING MAINLY ISOLATED DIURNAL TYPE CONVECTION IN ASSOCIATION WITH SEA BREEZE COLLISIONS. DID FOLLOW THE MRF MOS GUIDANCE AND WENT WITH A SLIGHT CHANCE OF SHOWERS/STORMS FRIDAY ONWARD. GENERALLY...IT WILL BE DRIER AND WARMER THAN NORMAL. && .MARINE...VERY MARGINAL SCEC CONDS OVER THE WATERS AT THE MOMENT WITH WINDS GENERALLY OUT OF THE SOUTH SUSTAINED AT 10-15 KTS WITH HIGHER GUSTS. SCEC CONDS WELL OFFSHORE TONIGHT. STEERING FLOW WILL ALLOW FOR TSTM ACTIVITY THAT DEVELOPS ALONG THE COASTAL AREAS TO MOVE INTO THE WATERS WITH GUSTY WINDS. && .PRELIMINARY POINT TEMPS/POPS... AMG 60 75 49 76 / 80 50 10 10 SSI 63 77 55 73 / 80 80 10 10 JAX 65 77 54 76 / 80 80 10 10 SGJ 67 76 59 73 / 70 80 20 10 GNV 65 77 53 79 / 80 80 10 10 OCF 67 79 55 79 / 80 80 20 10 .JAX WATCHES/WARNINGS/ADVISORIES... FL...SMALL CRAFT ADVISORY AMZ470. GA...SMALL CRAFT ADVISORY AMZ472/474. && PP/JH
Hazardous weather outlook, May 2, 1:25 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 125 PM EDT SUN MAY 2 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 125 PM EDT SUN MAY 2 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR INLAND SOUTHEAST GEORGIA UNTIL 7 PM EDT... ...ISOLATED SEVERE STORMS STILL POSSIBLE NEAR THE COAST LATE THIS AFTERNOON AND EARLY EVENING... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS AFTERNOON... PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS CONCERNING THE MODERATE RISK OF RIP CURRENTS. THUNDERSTORMS WILL CONTINUE TO BREAK OUT EAST OF AN APPROACHING COLD FRONT AND MOVE ACROSS MUCH OF THE REGION THIS AFTERNOON AND INTO THE EARLY EVENING. THE STORMS ACROSS INLAND SOUTHEAST GEORGIA COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. ALSO...THERE MAY ISOLATED SEVERE STORMS NEAR THE I-95 CORRIDOR LATE THIS AFTERNOON AND EARLY EVENING...LIKE YESTERDAY...AS A RESULT OF A SEA BREEZE COLLISION. IN ADDITION...SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL CAUSING PONDING OF WATER ALONG ROADWAYS AND IN LOW-LYING AREAS. THERE MAY ALSO BE LOCALIZED FLOODING IN SOME LOW LYING AREAS WHERE THERE WAS HEAVY RAINFALL YESTERDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...THUNDERSTORMS WILL PRECEDE A COLD FRONT MONDAY. THE MAIN WEATHER CONCERNS WILL BE GUSTY WINDS TO 40 MPH AND LOCALLY HEAVY RAINFALL. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN THE WATCH AREA ARE REQUESTED TO SELF ACTIVATE. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
In the hours before
Special weather statement, May 2, 5:18 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 518 PM EDT SUN MAY 2 2004 GAZ153-154-165-166-022200- COASTAL CAMDEN GA-COASTAL GLYNN GA-INLAND CAMDEN GA-INLAND GLYNN GA- 518 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 600 PM EDT... AT 518 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF BRUNSWICK TO 5 MILES EAST OF WOODBINE...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOVER BLUFF...DOCK JUNCTION...BOYS ESTATE...COUNTRY CLUB ESTATES...BRUNSWICK...ST. SIMONS...GLYNN HAVEN AND SEA ISLAND THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS. HESS
Local storm report, May 2, 5:30 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT SUN MAY 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG ALMA 31.54N 82.48W
05/02/2004 BACON GA EMERGENCY MNGR
LARGE TREE LIMBS AND POWERLINES BLOWN DOWN
&&
PPSpecial weather statement, May 2, 5:40 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 540 PM EDT SUN MAY 2 2004 FLZ037-022230- PUTNAM FL- 540 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF PALATKA...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SATSUMA...PALATKA...SAN MATEO...EAST PALATKA...ORANGE MILLS AND BOSTWICK THROUGH 630 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
Special weather statement, May 2, 5:41 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 541 PM EDT SUN MAY 2 2004 FLZ025-022230- DUVAL FL- 541 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTH OF SAN MARCO...OR ABOUT 2 MILES NORTH OF MANDARIN...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN MARCO...UNF...DOWNTOWN JACKSONVILLE...ARLINGTON...TALLYRAND...FORT CAROLINE...MAYPORT AND LITTLE TALBOT ISLAND THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
Special weather statement, May 2, 5:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 550 PM EDT SUN MAY 2 2004 FLZ033-022245- ST. JOHNS FL- 550 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ABOUT 5 MILES SOUTHWEST OF BAKERSVILLE...OR ABOUT 10 MILES NORTH OF HASTINGS...MOVING NORTHEAST AT 25 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPUDS...HASTINGS...ELKTON...BAKERSVILLE...DUPONT CENTER...ST. AUGUSTINE SHORES...ST. AUGUSTINE SOUTH AND BUTLER BEACH THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ENYEDI
Local storm report, May 2, 5:54 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
554 PM EDT SUN MAY 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL OCALA 29.19N 82.13W
05/02/2004 1.00 INCH MARION FL PUBLIC
&&
PPThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:29 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 46 min |
| May 2, 5:45 PM EDT | Special Marine Warning | JAX | 60 min | |
| May 2, 6:45 PM EDT | Special Marine Warning | JAX | 60 min | |
| May 2, 7:12 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 48 min |
| May 2, 7:42 PM EDT | Special Marine Warning | JAX | 48 min | |
| May 2, 3:29 PM EDT | Severe Thunderstorm Warning | JAX | Jeff Davis | 31 min |
| May 2, 4:12 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 48 min |
| May 2, 4:24 PM EDT | Severe Thunderstorm Warning | JAX | Jeff Davis | 51 min |
| May 2, 4:41 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 34 min |
| May 2, 5:08 PM EDT | Severe Thunderstorm Warning | JAX | Bacon | 22 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.